MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 663G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported during a basic surgical skills course/skills lab on an unknown date suture was used.The thread broke off from the needle.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).An empty opened overwrap packet, a labeled winding former with a needle and a suture of product code 663, lot mhp847 were returned for analysis.During the visual inspection of opened sample, the swage and attachment area were not as expected; since the hit of the stake was on the edge of needle, causing that the suture was severely damaged (cut) resulting in a clip off.Per the sample condition the assignable cause of the performance pull off suture needle is incorrect swage defect resulting in a clip off defect.A manufacturing record review was performed for the finished device batch mhp847 and no non-conformances were identified.

Brand Name
ETHILON SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8500239
Report Number2210968-2019-80209
Device Sequence Number16773179
Product Code GAR
UDI-Device Identifier10705031007772
UDI-Public10705031007772
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number663G
Device Lot NumberMHP847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/03/2019
Patient Sequence Number1